Raynaud's of the tongue following chemoradiation for squamous cell carcinoma of the oropharynx
- Amit Mittal
- Bharat B. Mittal
Published online on: December 7, 2016
HTML 0 views
| PDF 0 views
Raynaud's of the tongue following radiation alone or chemoradiotherapy (CRT) is a rare occurrence. The present study reports a case where typical symptoms and signs of Raynaud's phenomenon involving the tongue occurred ~18 months following CRT treatment in a 53‑year‑old female, who was a smoker prior to CRT with stage T2N2cM0 local‑regional advanced stage IV oropharyngeal cancer. The patient was treated using cisplatin chemotherapy and intensity‑modulated radiation with a dose of 70 Gray (Gy). The intermittent episodes of painful discoloration of the tongue were exacerbated due to the cold and emotional stress. No definite clinical or laboratory evidence of connective tissue disorder was identified. To the best of our knowledge, this is the first reported case of Raynaud's of the tongue following CRT without primary Raynaud's of the digits. The possible pathogenesis involving vascular and neural mechanism is discussed in the case report.